MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; 15 DEGREE MICROKNIFE

SURGICAL SPECIALTIES CORPORATION SHARPOINT; 15 DEGREE MICROKNIFE
Model Number 72-1501
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components was performed and no quality issues were identified.The blades were verified to be in the handles, passed alignment inspection, and passed the pull test.The blade/knife were not returned from the end user for review.Magnified photos of the device have not been received for review.No adverse event was reported at this time.Complaints will continue to be monitored.Appropriate materials were selected to meet the design requirements.No further control measures are deemed necessary at this time.
 
Event or Problem Description
It was reported that the blade was turning during the surgical procedure.A knife was used to make an auxiliary incision with an ophthalmic scalpel and it was found that the blade of the knife was turned over, which resulted in unevenness of the incision and damage to the corneal endothelium after puncture.Intervention was made during the surgical procedure to reduce the infection caused by poor incision closure and completed the surgical procedure.The patient was treated with an operation called "ultrasonic emulsification removal of cataract and iol implantation in the right eye" under local anesthesia.

Brand Name
SHARPOINT
Common Device Name
15 DEGREE MICROKNIFE
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
westwood
Manufacturer Contact
virnalisa cobacha
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key19629618
Report Number3010692967-2024-00039
Device Sequence Number20617344
Product Code HNN
UDI-Device Identifier00848782027293
UDI-Public(01)00848782027293(17)270527(10)C622LCL
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2024
Report Date (Section F) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72-1501
Device Lot NumberC622LCL
Was the Report Sent to FDA? No
Device Age1 YR
Date Report to Manufacturer05/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown